MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER
Model Number 365712
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon allegedly would not deflate preventing removal of foley catheter.The catheter was cut, the balloon allegedly would still not deflate.Physician called who inserted a guide wire into lumen and manually "plunged" lumen for the balloon until the saline used to inflate the balloon leaked out, balloon deflated and catheter could be removed safely from patient.
 
Additional Manufacturer Narrative
The reported event was found inconclusive due to the way the sample was received.The evaluation found no pinch or blockage observed on the returned catheter.The water was able to be introduced into the returned catheter.No conditions were found on the sample that could be associated with the reported event.However, a complete evaluation could not be performed due to poor condition of the returned sample.A potential root cause for this failure mode could be user related (example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 50cc sterile water do not exceeded recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
HYDROGEL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8901061
Report Number1018233-2019-04795
Device Sequence Number290629
Product Code EZC
UDI-Device Identifier00801741077722
UDI-Public(01)00801741077722
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365712
Device Catalogue Number365712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;